Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
BocaBurgler

feeling depressed by day 4

This is wierd. I have already started to experience psychological effects from accutane. I have definetely gotten more depressed since taking it. I feel "drugged" and lethargic. my left hand is also slightly numb. Also, i just woke up because i was having a hard time sleeping.

This sucks because i dont want to stop taking accutane, but is there any way i can avoid what im experiencing?

Im on 40mg a day right now, but, would lowering my dosage make a difference?

this sucks. i guess im one of the 10% that expereince wierd problems on accutane.

replys are appreciated.

Share this post


Link to post
Share on other sites

Prior to thinking that Accutane is the direct cause of your depression, you might want to look into other things that you are experiencing in your life. It could be possible that those other things are causing the depressed feeling and not the drug.

It appears that the majority of annoying side effects disperse within the first two weeks. I would advise your friends and family of your recent mood change and stick with the Accutane for two more weeks to see if the depression goes away.

I've been there before (not as a result of Accutane or acne) and I know how hard it is to even get out of bed when your depressed. If you need anything, let us know.

Accutane does seem to keep me wired well into the wee hours of the morning. I take Seroquel every night (a knock-out drug) and sometimes Valerin Root to help me sleep. I would suggest going to GNC and buying some Valerin Root to get you some sleep.

I haven't experienced a numbing of any sort while on Accutane. It might be related as well, but it might not.

Keep a chronicle of all the things you are experiencing and bring the list with you when you see your doctor. If you feel that the side effects are too much, see your doctor immediately.

Good luck!!!

Share this post


Link to post
Share on other sites

thank you for replying.

as far as depression, i have been clinically diagnosed. I take welbutrin every day and my depressions is gone. Although, since taking accutane i dont feel as peppy and im kinda sad. Im going to my derm today to ask him a few questions and get reasurance. Im hoping that this will pass, or i can step down to 20mg a day to help prevent depression.

i take one welbutrin and one accutane 40mg at the same time every morning with food.

Share this post


Link to post
Share on other sites

I was also on Wellbutrin but had an allergic reaction to it which resulted in adrenalin shots and I'm now on Seroquel. Depression was my major concern about going on Accutane so I completely understand where you are coming from. I started off on 20 mg and moved up to 40 mg the second month. I did feel a little down for a while but I think it was directly related to my acne and not my history with depression.

Let me know what the doctor says!

Share this post


Link to post
Share on other sites

The power of the mind is absolutely amazing. Let me tell you, I've been depressed so I know what it is, what it feels like. The imagination can play big tricks on you. If you're expecting to get depressed you may overanalyze how you're feeling. I'm not saying you may not be depressed but 4 days on tane isn't enough for it to build up in your system. When I started the tane I was sad, by week 4 i'm the happiest i've been in years. Hang in there and take control of your mind. Think positive. And, remember, we're here for you.

Share this post


Link to post
Share on other sites
The power of the mind is absolutely amazing. Let me tell you, I've been depressed so I know what it is, what it feels like. The imagination can play big tricks on you. If you're expecting to get depressed you may overanalyze how you're feeling. I'm not saying you may not be depressed but 4 days on tane isn't enough for it to build up in your system. When I started the tane I was sad, by week 4 i'm the happiest i've been in years. Hang in there and take control of your mind. Think positive. And, remember, we're here for you.

thanks alot. that post made me much happier. biggrin.gif

update: i went to the derm, and im now on 40mg every other day. im gunna start taking at night too.

also, has anyone had experience with fish oil? mainly for treating depression. thanks soo much!

brian.

Share this post


Link to post
Share on other sites

Pretty much everyone with Acne is depressed, Some being affected more then others and then having to be clinically diagnosed. Roaccutane does kick the life out of you, sometimes the best is not always the best. If youre going to stick with it , stick it until the 4th month and then quit it. You dont want to die trying to cure your problems, although some have.

Your not alone, my 4 month treatment ends in december and the sooner I get off it the better. If the Dermatologist recommends I continue, I' will have to decline as I have been struggling mentally since the 2nd month.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×